Lightning, Escambia
- When
- August 8, 12:22 PM CST
- Where
- Escambia County, 2 mi SSW of Cantonment
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 30.593, -87.343
An individual was indirectly struck by lightning.
Afternoon thunderstorms created lightning that caused damage and an injury in western Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Afternoon thunderstorms created lightning that caused damage and an injury in western Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 8, 12:00 PM CST, 22 minutes earlier.
Area Forecast Discussion National Weather Service Mobile AL 100 PM CDT Mon Aug 8 2022 .NEAR TERM /Now Through Tuesday/...A weakening easterly wave will translate across the region through the near term period. Meanwhile, surface high pressure remains situated across the western Atlantic, with western periphery situated over the southeastern states. This will continue to help maintain southerly flow across the area through Tuesday. The combination of the easterly wave and abundant deep layer moisture and precip water values around 2 inches will maintain scattered to locally numerous showers and thunderstorms through mid-evening. After all convection settles down around mid- evening, showers and thunderstorms will begin near the coast in the early morning hours Tuesday and spread inland through the late morning and afternoon hours. Afternoon convection will generally stay focused along the seabreeze and any remnant outflow boundaries lingering across the area. A few stronger thunderstorms can't be ruled out either day with gusty wind potential. Heavy rainfall can be expected with any storms, and areas that see training storms may experience isolated instances of nuisance flash flooding. Lows tonight will be in the low to mid 70s inland, with upper 70s along the coast. Highs Tuesday generally be in the upper 80s and lower 90s. MM/25 /22 && .AVIATION... 18Z issuance...VFR conditions will mainly prevail across the region through Tuesday morning. Scattered to locally numerous showers and storms are expected to continue along and west of the Alabama river this afternoon, with additional development likely mid-afternoon into the evening hours across the western Florida Panhandle and south central Alabama. Expect localized temporary reductions in ceilings and visibility underneath any heavier showers or storms. After all convection settles down around mid- evening, additional showers and storms are expected to redevelop along the coast late tonight through Tuesday morning, so added a PROB30 group for all TAF sites along the coastal sections starting at 09.12z. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 74 88 73 89 / 30 70 20 80 Pensacola 76 88 76 89 / 40 70 30 70 Destin 77 88 78 88 / 30 70 30 70 Evergreen 70 91 71 91 / 30 70 20 70 Waynesboro 70 89 71 88 / 30 80 20 80 Camden 70 90 71 90 / 30 60 20 70 Crestview 72 89 72 89 / 30 70 20 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
Special Weather Statement
National Weather Service Mobile AL
1225 PM CDT Mon Aug 8 2022
ALZ261-262-081800-
Baldwin Inland AL-Mobile Inland AL-
1225 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of northeastern Mobile
and northwestern Baldwin Counties through 100 PM CDT...
At 1225 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles west of Stockton, or 10 miles northeast
of Creola, moving west at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Creola, Chunchula, Stockton, Axis, Mount Vernon, I65 And AL 225 and
Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3090 8790 3088 8789 3086 8791 3087 8797
3087 8799 3088 8821 3114 8818 3114 8802
3116 8800 3116 8797 3115 8797 3115 8794
3114 8794 3115 8793 3112 8778 3086 8784
TIME...MOT...LOC 1725Z 088DEG 9KT 3102 8795
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CGALThe Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 18:19 UTC.
1 lightning. Local standard time, as filed.
An individual was indirectly struck by lightning.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, August 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1052523.